Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online
Ask a Dentist   »  

What could be the cause of tingling sensation in hands and fatigue ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hello. I had a bad virus last month, started XXXXXXX 10th, they suspect it was something similar to mono. I had a fever for 10 days and it took about 3 weeks to get over. I still have some fatigue. Since yesterday i've had tingling sensations (mild) in my hands, mostly toward the palms. Haven't gotten this anywhere else. Ive been having trouble with TMJ too (muscle spasms and pressure). Im taking vitamins and my last blood test came back ok except for elevated liver enzymes, the doctor suspects that is from 14 days of diflucan for a thrush infection caused by antibiotics. Ive heard of Guillain–Barré syndrome following a virus and it has me worried. I've had some instances of my hands feeling like they had fallen asleep while using the computer before the virus but it always stopped after I quit. Just wondered what tingling sensation in hands can be linked to.
Posted Sun, 29 Apr 2012 in TMJ
Answered by Dr. Robert Galamaga 1 hour later
Hello and thanks for the query.

Let me start off by saying I really doubt this is a case of Guillain Barre and I understand why you are concerned about this. GB generally becomes quite progressive and involves the development of significant weakness and ultimately difficulty breathing. In addition to being quite rare, I feel the symptoms do not quite fit with what you have described.

The first thing I think of with the symptoms you describe is a possible electrolyte imbalance. Sometimes a fluctuation in calcium, potassium or magnesium levels may lead to this kind of thing. This would be easy to treat with an over the counter multivitamin as well as a supplement of calcium with vitamin D. symptoms should respond within 7 to 10 days.

Of course mild hand and wrist tingling so this is always a consideration. Generally we try wrist splints at bedtime and over a period of a few weeks it would likely improve if it is a true case of carpal tunnel.

It sounds like your body took quite a hit with this recent viral syndrome and now the thrush so I am sure your homeostasis is off and will slowly get back to normal within the next 10 to 14 days. Good hydration, balanced diet and adequate rest with moderate exercise are key to continued recovery. again I very much doubt that you have GB going on.

I thank you again for submitting your query. I hope you have fond this response to be helpful and informative. Should you have additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: What could be the cause of tingling sensation in hands and fatigue ? 2 hours later
Thank you for the response. The day before this tingling started I did switch vitamins. I was taking an XXXXXXX Natural vitamin which I ran out of and switched to a Centrum. The Centrum has many more vitamins but less b vitamins. I had also taken my last khlor-con potassium tablet before this started, as I had a previous potassium deficiency. Maybe too much? Should I try switching back to the old vitamin and taking a calcium supplement? Thanks so much.
Answered by Dr. Robert Galamaga 15 hours later
Thanks for the followup.

As for the vitamin. I would recommend you try and go back to the old vitamin and start a calcium supplement as well. You may need to go back to taking potassium again but the only way to know that would be to check a lab test. In the meantime try eating foods XXXXXXX in potassium and see if that makes a difference in how you feel over a couple of weeks.

Thanks again for the query and followup. I hope this has proven to be a helpful exchange for you. I remain available if you have additional followups as well.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor